Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 195, NWS North Platte, NE

July 7, 2003Deuel County, Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2003, 8:03 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2003, 8:03 PM MDT (02:03 UTC)
Expired
Jul 7, 2003, 9:00 PM MDT
In force
57 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Deuel County, NE, Garden County, NE

The radar

The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 5:00 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2003-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3731 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2003-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3731 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
2.1
Supercell composite
17.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 080203
SVRLBF
NEC049-069-080300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM MDT MON JUL 7 2003

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA
  DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 900 PM MDT

* AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 14 MILES NORTHWEST 
  OF CRESCENT LAKE NWR TO 14 MILES EAST OF CHAPPELL...MOVING   
  NORTHEAST AT 30 MPH.  60 MPH WINDS HAVE BEEN REPORTED NEAR 
  CHAPPELL WITH THESE STORMS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OVER LEWELLEN AROUND 815 PM MDT
  OSHKOSH AROUND 805 PM MDT 

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4197 10262 4103 10256 4103 10210 4196 10210

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:55 PM MDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jul 7, 2:55 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
355 PM CDT MON JUL 7 2003

PCPN CHANCES THIS EVENING/TONIGHT MAIN FCST CHALLENGE.

ANOTHER BUSY NIGHT AS MCS CONTINUING TO MOVE ACROSS EASTERN CWA
EARLY THIS MORNING. ATMOSPHERE WILL TRY TO RELOAD TODAY WITH NEXT
STRONG VORT SEEN IN WATER VAPOR ACROSS OR/ID. THIS FEATURE WILL BE
ACCOMPANIED BY JET MAX ALSO MOVING ACROSS PAC NW. PRIOR TO LARGE
MCS...SFC LOW WAS IN SE COLORADO WITH WARM FRONT ARCHING ACROSS NW
INTO SOUTHERN NEB.

CYCLOGENESIS SHOULD CONTINUE ACROSS NW HIGH PLAINS AS WESTERN VORT
ADVANCES TODAY. THIS WILL ALLOW SOUTHERLY FLOW TO INCREASE ACROSS
THE PLAINS TODAY WITH WARM FRONT MOST LIKELY LIFTING INTO NORTHERN
PORTIONS OF THE STATE AS SFC LOW MOVES INTO BLACK HILLS REGION.
STRONG WAA AND THETA-E ADVECTION AHEAD OF THE FRONT WILL OCCURE
ACROSS N/E PORTIONS OF FA. THIS COMBINED WITH STRONG SHEAR AHEAD OF
WAVE...SB CAPES 3000+...AND UPPER JET INTERACTION SHOULD LEAD TO
ANOTHER SVR WEATHER OUTBREAK. WILL PUT BEST POPS N.EAST TAPERING TO
SLGHT CHANCE FAR SW WHERE SOUNDINGS LESS IMPRESSIVE WITH WARM/DRY
AIR WORKING IN ALOFT. HOWEVER WILL BE STRONG CONVERGENCE ALONG SFC
TROF/DRYLINE AND FROPA LATER IN EVENING. Q-VECTS SHOWING STRONG
SUBSIDENCE PUSHING IN BEHIND WAVE WITH PCPN ENDING W/E THROUGH BY
SUNRISE WITH FROPA THROUGH CWA.

ONLY MINOR CHANGES TO REMAINDER OF FCST.

.LBF...NONE.

DP
Hazardous weather outlook, Jul 7, 6:16 PM MDT, 1 hour 47 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-081100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT MON JUL 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST AND WEST CENTRAL NEBRASKA
UNTIL MIDNIGHT CDT (11 PM MDT)...

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR AREAS MAINLY
ALONG AND SOUTH OF HIGHWAY 2 AND 91. THE PRIMARY THREAT WILL BE
LARGE...DAMAGING WINDS AND HEAVY RAINFALL. AN ISOLATED TORNADO IS
ALSO POSSIBLE. AREAS NORTH OF THIS LINE CAN EXPECT SCATTERED
THUNDERSTORMS BUT THE POTENTIAL FOR SEVERE STORM IS LESS LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MID
WEEK AS NUMEROUS UPPER LEVEL DISTURBANCES WILL BE TRAVELING OVER THE
CENTRAL PLAINS IN WEST TO NORTHWEST FLOW ALOFT.  THE CHANCE OF
THUNDERSTORMS WILL CONTINUE TUESDAY OR WEDNESDAY BUT THE HIGHEST
LIKELY HOOD OF SEVERE WEATHER IS TONIGHT AND TUESDAY.

THUNDERSTORMS ARE NOT EXPECTED THURSDAY THROUGH SUNDAY AS HIGH
PRESSURE BUILDS INTO THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR AREAS SOUTH OF HIGHWAY
2.

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:08 PM MDTSevere Thunderstorm WarningLBFChase, Keith, Perkins52 min
Jul 7, 8:34 PM MDTSevere Thunderstorm WarningLBFArthur26 min
Jul 7, 8:51 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln, McPherson54 min
Jul 7, 9:48 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln27 min
Jul 7, 9:50 PM MDTSevere Thunderstorm WarningLBFCuster, Logan55 min
Jul 7, 10:10 PM MDTSevere Thunderstorm WarningLBFHooker, Thomas65 min
Jul 7, 10:51 PM MDTSevere Thunderstorm WarningLBFCuster39 min
Jul 8, 5:24 PM MDTSevere Thunderstorm WarningLBFSheridan66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.